Journal d'Analyse Mathématique

, Volume 103, Issue 1, pp 133–156

Localisation and weighted inequalities for spherical Fourier means



In this work, we establish certain equivalences between the localisation properties with respect to spherical Fourier means of the support of a given Borel measure and the L2-rate of decay of the Fourier extension operator associated to it. This, in turn, is intimately connected with the property that the X-ray transform of the measure be uniformly bounded. Geometric properties of sets supporting such a measure are studied.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [BRV]
    J. A. Barceló, A. Ruiz and L. Vega, Weighted estimates for the Helmholtz equation and some applications, J. Funct. Anal. 150 (1997), 356–382.MATHCrossRefMathSciNetGoogle Scholar
  2. [BBC]
    J. A. Barceló, J. Bennett and A. Carbery, A note on localised weighted estimates for the extension operator, J. Aust. Math. Soc., to appear.Google Scholar
  3. [CHS]
    A. Carbery, E. Hernández and F. Soria, Estimates for the Kakeya maximal operator on radial functions in ℝ n, Harmonic Analysis (Sendai, 1990), ICM-90 Satell. Conf. Proc., Springer, Tokyo, 1991, pp. 41–50.Google Scholar
  4. [CRS]
    A. Carbery, E. Romera and F. Soria, Radial weights and mixed norm inequalities for the disc multiplier, J. Funct. Anal. 109 (1992), 52–75.MATHCrossRefMathSciNetGoogle Scholar
  5. [CS1]
    A. Carbery and F. Soria, Almost everywhere convergence of Fourier integrals for functions in Sobolev spaces and an L 2-localisation principle, Rev.Mat. Iberoamericana 4 (1988), 319–337.MATHMathSciNetGoogle Scholar
  6. [CS2]
    A. Carbery and F. Soria, Sets of divergence for the localization problem for Fourier integrals, C. R. Acad. Sci. Paris Sér. I Math. 325 (1997), 1283–1286.MATHMathSciNetGoogle Scholar
  7. [CS3]
    A. Carbery and F. Soria, Pointwise Fourier inversion and localisation in ℝ n, J. Fourier Anal. Appl. 3 (1997), 846–858.MathSciNetCrossRefGoogle Scholar
  8. [C]
    L. Carleson, On convergence and growth of partial sums of Fourier series, Acta Math. 116 (1966), 135–157.MATHCrossRefMathSciNetGoogle Scholar
  9. [Co]
    A. Córdoba, The Kakeya maximal function and spherical summation multipliers, Amer. J. Math. 99 (1977), 1–22.MATHCrossRefMathSciNetGoogle Scholar
  10. [CP]
    M. Csörnyei and D. Preiss, Sets of finite \(\mathcal{H}^1 \) measure that intersect positively many lines in infinitely many points, Ann. Acad. Sci. Fenn. Math., to appear.
  11. [CW]
    M. Csörnyei and L. Wisewell, Tube-measurability, preprint.
  12. [F]
    C. Fefferman, A note on spherical summation multipliers, Israel J. Math. 15 (1973), 44–52.MATHCrossRefMathSciNetGoogle Scholar
  13. [I]
    V. A. Il’in. The problem of localisation and convergence of Fourier Series with respect to the fundamental system of functions of the Laplace operator, Russian Math. Surv. 23(2) (1968), 59–116.MATHCrossRefGoogle Scholar
  14. [K]
    Y. Katznelson, An Introduction to Harmonic Analysis, 2nd ed., Dover, New York, 1976.MATHGoogle Scholar
  15. [KT]
    C. Kenig and P. Tomas, Maximal operators defined by Fourier multipliers, Studia Math. 68 (1980), 79–83.MATHMathSciNetGoogle Scholar
  16. [M]
    P. Mattila, Geometry of Sets and Measures in Euclidean Spaces. Fractals and Rectifiability, Cambridge University Press, Cambridge, 1995.MATHGoogle Scholar
  17. [P]
    M. Pinsky, Pointwise Fourier inversion in several variables, Notices Amer. Math. Soc. 42 (1995), 330–334.MATHMathSciNetGoogle Scholar
  18. [St1]
    E. M. Stein, Some problems in harmonic analysis, in Harmonic Analysis in Euclidean Spaces, Part I, Amer. Math. Soc., Providence, RI, 1979, pp. 3–20.Google Scholar
  19. [St2]
    E. M. Stein, Harmonic Analysis: Real-variable Methods, Orthogonality, and Oscillatory Integrals, Princeton Univ. Press, Princeton, NJ, 1993.MATHGoogle Scholar
  20. [StW]
    E. M. Stein and G. Weiss Introduction to Harmonic Analysis on Euclidean Spaces, Princeton Univ. Press, Princeton, NJ, 1971.Google Scholar
  21. [W]
    G. N. Watson, A Treatise on the Theory of Bessel Functions, Cambridge Univ. Press, Cambridge, 1922.MATHGoogle Scholar

Copyright information

© The Hebrew University of Jerusalem 2007

Authors and Affiliations

  1. 1.School of Mathematics and Maxwell Institute for Mathematical SciencesUniversity of EdinburghEdinburghScotland
  2. 2.Departamento de Matemáticas, Facultad de CienciasUniversidad Autonóma de MadridMadridSpain

Personalised recommendations